Alert archive / Alabama / Special Weather Statements in 2015

Special Weather Statement, NWS Birmingham, AL

July 22, 2015Lowndes County, Alabama

NWS Birmingham, AL issued this special weather statement at Jul 22, 2015, 8:21 PM CDT for Lowndes County, Alabama. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 22, 2015, 8:21 PM CDT (01:21 UTC)
Expired
Jul 22, 2015, 9:00 PM CDT
In force
39 min
Issued by
NWS Birmingham, AL

County Lowndes County, AL

The radar

The Maxwell AFB radar (KMXX), 89 km from the middle of the area, began a volume at 01:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 1.4 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2015-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 436 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2015-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
436 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
1602 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

261 
WWUS84 KBMX 230121
SPSBMX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
821 PM CDT WED JUL 22 2015
 
ALZ042-230200-
LOWNDES AL-
821 PM CDT WED JUL 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LOWNDES COUNTY UNTIL 900
PM CDT...

AT 820 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
BENTON...OR 10 MILES NORTHWEST OF MOSSES...MOVING EAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WHITE HALL...LOWNDESBORO...BENTON AND MANACK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3223 8681 3227 8686 3230 8683 3231 8685
      3233 8685 3234 8682 3231 8681 3234 8677
      3237 8678 3238 8672 3236 8671 3235 8668
      3239 8665 3239 8661 3236 8660 3238 8657
      3237 8654 3234 8654 3234 8649 3221 8649
TIME...MOT...LOC 0120Z 269DEG 20KT 3228 8681 

$$

87/GRANTHAM

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Jul 22, 6:40 PM CDT, 1 hour 41 minutes earlier.

Area forecast discussion, Jul 22, 6:40 PM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
640 PM CDT WED JUL 22 2015

.UPDATE...
FOR 00Z AVIATION.

&&

.DISCUSSION...

SCATTERED SHOWERS AND STORMS WILL CONTINUE THIS AFTERNOON AND
EVENING WITH NUMEROUS BOUNDARIES...BOTH SYNOPTIC AND
MESOSCALE...MEANDERING ACROSS THE AREA OR IN THE VICINITY. NOT TO
MENTION THERE IS AT LEAST ONE UPPER LEVEL DISTURBANCES THAT WILL
TRAVERSE THE AREA AS WELL. THERE IS A FAIRLY HIGH POTENTIAL FOR
MICROBURSTS WITH TODAYS STORMS. IN FACT...WE'VE ALREADY OBSERVED A
COUPLE MICROBURST SIGNATURES ON RADAR...ONE NEAR JEFFERSON/SHELBY
LINE AND ANOTHER IN FAR SW BARBOUR COUNTY. ADDITIONAL SEVERE
THUNDERSTORM WARNINGS WILL BE POSSIBLE THRU THE EVENING WITH THE
GREATEST THREAT BEING DAMAGING WINDS.

NORTHWEST FLOW ALOFT WILL PREVAIL ON THURSDAY/FRIDAY WITH THE
POTENTIAL FOR ONE OR MORE IMPULSES TO TRACK SE ACROSS THE
AREA...NOT TO MENTION THE NORMAL DIURNALLY DRIVEN CONVECTION. WITH
BULK SHEAR...INSTABILITY AND LAPSE RATES STILL SUPPORTIVE OF AT
LEAST A FEW ISOLATED SEVERE STORMS WILL CONTINUE TO MENTION SEVERE
IN THE HWO FOR BOTH THURSDAY AND FRIDAY. AT THIS TIME THE GREATEST
THREAT WILL BE DAMAGING WIND GUSTS. THE HEAT WILL BACK DOWN EVER
SO SLIGHTLY THRU THE END OF THE WEEK BUT IT WILL STILL FEEL RATHER
MISERABLE OUT THERE. NO HEAT ADVISORIES ARE CURRENTLY IN EFFECT
BEYOND THIS AFTERNOON BUT WILL CONTINUE TO MONITOR TRENDS.
PRACTICING GOOD HEAT SAFETY IS STILL ADVISABLE REGARDLESS OF
WHETHER AN ADVISORY IS ISSUED.

UPPER LEVEL TROUGHING DEVELOPS OVER THE EASTERN CONUS BY THE
WEEKEND WITH THE RIDGE SHIFTING A BIT FARTHER TO THE WEST. E/SE
SFC FLOW DEVELOPS BY SUNDAY BRINGING SLIGHTLY DRIER AIR INTO
CENTRAL ALABAMA...ESPECIALLY THE EASTERN HALF. RAIN CHANCES WILL
BE VERY LOW SUNDAY AND MONDAY AND THEN RETURN TO NEAR CLIMO BY MID/LATE
WEEK. TEMPS IN THE EXTENDED WILL REMAIN IN THE 90S.

19

&&

.AVIATION...
00Z TAF DISCUSSION.

QUITE A BIT OF CONVECTION STILL ONGOING...AS OF 2330Z. MUCH OF THE
AREA HAS BEEN WORKED OVER...ALTHOUGH ANB...ASN...AND MGM WERE STILL
QUITE WARM AND UNSTABLE. RADAR SHOWS A WELL DEFINED OUTFLOW
BOUNDARY HEADING FOR MGM...AND WOULD NOT BE SURPRISED TO SEE SOME
STOUT STORMS PASS THROUGH THERE IN THE NEXT COUPLE HOURS. ANOTHER
BATCH OF ACTIVE CONVECTION WAS HEADING DIRECTLY TOWARD BHM.
ELSEWHERE...STORMS SEEM TO BE WINDING DOWN.

THERE WAS LITTLE TO NO RESTRICTION TO VISIBILITY OR LOWERED
CEILINGS AROUND THE AREA LAST NIGHT...EVEN WITH SOME STEADY RAIN
THE AFTERNOON AND EVENING PRIOR. NO CHANGE IN AIR MASS...SO WILL
CONTINUE TO GO LARGELY VFR (OUTSIDE OF THUNDERSTORM AREAS) THROUGH
THE NIGHT. THE ONE EXCEPTION TO THIS WAS AT TOI...WHERE SEVERAL
TOO-HARD-TO-IGNORE INDICATORS OFF THE MODELS SUGGEST A PERIOD OF
MVFR LATE TONIGHT INTO THE EARLY DAYLIGHT HOURS ON THURSDAY.

/61/

&&

.FIRE WEATHER...

SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING WITH
THE POTENTIAL FOR SOME DAMAGING WIND GUSTS. BETTER RAIN CHANCES
ARE EXPECTED THROUGH FRIDAY WITH SLIGHTLY COOLER TEMPERATURES AND
HEAT INDICES.

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR AUTAUGA-BARBOUR-
BULLOCK-DALLAS-ELMORE-GREENE-HALE-LOWNDES-MACON-MARENGO-
MONTGOMERY-PERRY-PIKE-RUSSELL-SUMTER.

&&
Hazardous weather outlook, Jul 22, 5:29 AM CDT, 14 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
529 AM CDT WED JUL 22 2015

ALZ011>015-017>050-231330-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
529 AM CDT WED JUL 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...OUTLOOK THROUGH TONIGHT.

ISOLATED SEVERE STORMS WILL BE POSSIBLE TODAY AND TONIGHT ACROSS
ALL OF CENTRAL ALABAMA. DAMAGING STRAIGHT LINE WINDS UP TO 60MPH WILL
BE POSSIBLE WITH ANY STRONGER STORM THAT DEVELOPS. DEADLY CLOUD TO
GROUND LIGHTNING WILL ALSO BE A PRIMARY THREAT.

CONTINUED HOT TEMPERATURES AND HIGH HUMIDITY LEVELS WILL ALLOW HEAT
INDICES TO REACH NEAR OR ABOVE 105 DEGREES ACROSS SOUTHERN
PORTIONS OF CENTRAL ALABAMA THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ISOLATED SEVERE STORMS WILL REMAIN POSSIBLE BOTH ON THURSDAY AND
FRIDAY ACROSS ALL OF CENTRAL ALABAMA. DAMAGING STRAIGHT LINE
WINDS UP TO 60MPH WILL BE THE PRIMARY THREAT.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 22, 7:25 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
725 PM CDT WED JUL 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0626 PM     TSTM WND DMG     4 N WETUMPKA            32.61N 86.22W
07/22/2015                   ELMORE             AL   EMERGENCY MNGR

            TREE DOWN ON NOAHS RD NEAR WALLSBORO

&&

DAVIS
Special weather statement, Jul 22, 7:35 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
735 PM CDT WED JUL 22 2015

ALZ040-230115-
DALLAS AL-
735 PM CDT WED JUL 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DALLAS COUNTY UNTIL
815 PM CDT...

AT 734 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
DANNELLY RESERVOIR...OR 15 MILES SOUTHWEST OF SELMONT-WEST SELMONT...
MOVING NORTHEAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ORRVILLE...OLD CAHABA PARK...BELKNAP...DALLAS LAKE...DANNELLY
RESERVOIR...WHITES BLUFF...SKYHARBOR AIRPORT AND HAZEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3223 8731 3243 8715 3223 8686 3222 8691
      3220 8691 3213 8714
TIME...MOT...LOC 0034Z 232DEG 18KT 3221 8719

87/GRANTHAM
Special weather statement, Jul 22, 7:47 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
747 PM CDT WED JUL 22 2015

ALZ041-043-044-230130-
MONTGOMERY AL-ELMORE AL-AUTAUGA AL-
747 PM CDT WED JUL 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MONTGOMERY...EAST
CENTRAL AUTAUGA AND SOUTHWESTERN ELMORE COUNTIES UNTIL 830 PM CDT...

AT 747 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
PRATTVILLE...MOVING EAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MONTGOMERY...PRATTVILLE...MILLBROOK...WETUMPKA...ELMORE...COOSADA...
HUNTER...BOYLSTON...BLUE RIDGE...ALABAMA STATE UNIVERSITY...BOB
WOODRUFF LAKE...GUNTER AIR FORCE BASE...MONTGOMERY RIVERWALK
STADIUM...MONTGOMERY ZOO...AUTAUGA COUNTY AIRPORT...LAGOON PARK...
MAXWELL AIR FORCE BASE...EASTDALE MALL...ALABAMA STATE CAPITOL AND
TALLAPOOSA WATER PLANT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3242 8654 3257 8646 3249 8611 3230 8621
TIME...MOT...LOC 0047Z 291DEG 17KT 3248 8643

87/GRANTHAM
Local storm report, Jul 22, 8:17 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
817 PM CDT WED JUL 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0756 PM     TSTM WND DMG     MILLBROOK               32.48N 86.37W
07/22/2015                   ELMORE             AL   EMERGENCY MNGR

            ONE TREE AND ONE LARGE LIMB DOWN IN THE CITY OF
            MILLBROOK.

&&

GRANTHAM
Special weather statement, Jul 22, 8:20 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
820 PM CDT WED JUL 22 2015

ALZ032-033-039-230215-
PERRY AL-MARENGO AL-HALE AL-
820 PM CDT WED JUL 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HALE...MARENGO AND
SOUTHWESTERN PERRY COUNTIES UNTIL 915 PM CDT...

AT 820 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR GREENSBORO MUNICIPAL
AIRPORT TO NEAR FAUNSDALE TO NEAR NANAFALIA...AND MOVING EAST AT 25
MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MARION...LINDEN...UNIONTOWN...THOMASTON...SWEET WATER...NEWBERN...
MYRTLEWOOD...FAUNSDALE...DAYTON...DIXONS MILL...WAYNE...VAIDEN...
GREENSBORO MUNICIPAL AIRPORT...FREDDIE JONES FIELD...NANAFALIA...
MAGNOLIA...SURGINER...CHICKASAW STATE PARK...VINELAND AND CONSUL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3206 8807 3208 8804 3211 8805 3217 8801
      3223 8801 3229 8793 3246 8777 3268 8769
      3271 8717 3248 8732 3248 8742 3231 8742
      3231 8747 3227 8747 3226 8752 3213 8752
      3213 8762 3202 8762
TIME...MOT...LOC 0120Z 269DEG 20KT 3262 8764 3246 8769 3213 8804

87/GRANTHAM
Special weather statement, Jul 22, 8:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
821 PM CDT WED JUL 22 2015

ALZ042-230200-
LOWNDES AL-
821 PM CDT WED JUL 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LOWNDES COUNTY UNTIL 900
PM CDT...

AT 820 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
BENTON...OR 10 MILES NORTHWEST OF MOSSES...MOVING EAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WHITE HALL...LOWNDESBORO...BENTON AND MANACK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3223 8681 3227 8686 3230 8683 3231 8685
      3233 8685 3234 8682 3231 8681 3234 8677
      3237 8678 3238 8672 3236 8671 3235 8668
      3239 8665 3239 8661 3236 8660 3238 8657
      3237 8654 3234 8654 3234 8649 3221 8649
TIME...MOT...LOC 0120Z 269DEG 20KT 3228 8681

87/GRANTHAM

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 7:02 PM CDTSpecial Weather StatementBMXDallas28 min
Jul 22, 7:35 PM CDTSpecial Weather StatementBMXDallas40 min
Jul 22, 7:47 PM CDTSpecial Weather StatementBMXElmore43 min
Jul 22, 8:20 PM CDTSpecial Weather StatementBMXMarengo, Perry55 min
Jul 22, 8:22 PM CDTSpecial Weather StatementBMXElmore38 min
Jul 22, 8:35 PM CDTSpecial Weather StatementBMXMontgomery40 min
Jul 22, 8:42 PM CDTSevere Thunderstorm WarningBMXElmore, Macon, Montgomery48 min
Jul 22, 9:01 PM CDTSpecial Weather StatementBMXDallas44 min
Jul 22, 9:43 PM CDTSpecial Weather StatementBMXMontgomery47 min
Jul 23, 6:44 AM CDTSpecial Weather StatementBMXMarion31 min
Jul 23, 8:17 AM CDTSpecial Weather StatementBMXMarion43 min
Jul 23, 11:55 AM CDTSpecial Weather StatementBMXTalladega35 min
Jul 23, 12:04 PM CDTSpecial Weather StatementBMXShelby26 min
Jul 23, 12:18 PM CDTSpecial Weather StatementBMXTuscaloosa42 min
Jul 23, 12:58 PM CDTAreal Flood AdvisoryBMXBibb, Jefferson, Shelby, Tuscaloosa2 hr
Jul 23, 1:27 PM CDTSpecial Weather StatementBMXBibb33 min
Jul 23, 2:47 PM CDTSpecial Weather StatementBMXJefferson28 min
Jul 23, 4:36 PM CDTSpecial Weather StatementBMXBarbour24 min
Jul 23, 5:30 PM CDTSpecial Weather StatementBMXMarengo45 min

Nearby

Special Weather Statements in Alabama, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.